A note on global stability for malaria infections model with latencies

  • Received: 01 June 2013 Accepted: 29 June 2018 Published: 01 March 2014
  • MSC : Primary: 92D25, 92D30; Secondary: 37G99.

  • A recent paper [Y. Xiao and X. Zou, On latencies in malaria infections and their impact on the disease dynamics, Math. Biosci. Eng., 10(2) 2013, 463-481.] presented a mathematical model to investigate the spread of malaria. The model is obtained by modifying the classic Ross-Macdonald model by incorporating latencies both for human beings and female mosquitoes. It is realistic to consider the new model with latencies differing from individuals to individuals. However, the analysis in that paper did not resolve the global malaria disease dynamics when $\Re_0>1$. The authors just showed global stability of endemic equilibrium for two specific probability functions: exponential functions and step functions. Here, we show that if there is no recovery, the endemic equilibrium is globally stable for $\Re_0>1$ without other additional conditions. The approach used here, is to use a direct Lyapunov functional and Lyapunov-LaSalle invariance principle.

    Citation: Jinliang Wang, Jingmei Pang, Toshikazu Kuniya. A note on global stability for malaria infections model with latencies[J]. Mathematical Biosciences and Engineering, 2014, 11(4): 995-1001. doi: 10.3934/mbe.2014.11.995

    Related Papers:

  • A recent paper [Y. Xiao and X. Zou, On latencies in malaria infections and their impact on the disease dynamics, Math. Biosci. Eng., 10(2) 2013, 463-481.] presented a mathematical model to investigate the spread of malaria. The model is obtained by modifying the classic Ross-Macdonald model by incorporating latencies both for human beings and female mosquitoes. It is realistic to consider the new model with latencies differing from individuals to individuals. However, the analysis in that paper did not resolve the global malaria disease dynamics when $\Re_0>1$. The authors just showed global stability of endemic equilibrium for two specific probability functions: exponential functions and step functions. Here, we show that if there is no recovery, the endemic equilibrium is globally stable for $\Re_0>1$ without other additional conditions. The approach used here, is to use a direct Lyapunov functional and Lyapunov-LaSalle invariance principle.


    加载中
    [1] Funkcial. Ekvac., 31 (1988), 331-347.
    [2] in Mathematical Population Dynamics: Analysis of Heterogeneity, I. Theory of Epidemics (eds. O. Arino et al.), Wuerz, Winnepeg, Canada, (1995), 33-50.
    [3] Applied Mathematical Science, New York, 1993.
    [4] Funkcial. Ekvac., 21 (1978), 11-41.
    [5] Comm. Pure Appl. Math., 38 (1985), 733-753.
    [6] J. Math. Biol., 63 (2011), 125-139.
    [7] SIAM J. Appl. Math., 70 (2010), 2693-2708.
    [8] Math. Biosci. Eng., 1 (2004), 57-60.
    [9] Bull. Math. Biol., 68 (2006), 615-626.
    [10] Regional Conference Series in Applied Mathematics. Society for Industrial and Applied Mathematics, Philadelphia, Pa., 1976.
    [11] W. A. Benjamin Inc., New York, 1971.
    [12] Nonlinear Anal. RWA., 11 (2010), 55-59.
    [13] Math. Biosci. Eng., 6 (2009), 603-610.
    [14] Princeton University Press, Princeton, NJ, 2003.
    [15] Math. Med. Biol., 29 (2012), 283-300.
    [16] Math. Biosci. Eng., 4 (2007), 205-219.
    [17] Math. Biosci. Eng., 10 (2013), 463-481.
  • Reader Comments
  • © 2014 the Author(s), licensee AIMS Press. This is an open access article distributed under the terms of the Creative Commons Attribution License (http://creativecommons.org/licenses/by/4.0)
通讯作者: 陈斌, bchen63@163.com
  • 1. 

    沈阳化工大学材料科学与工程学院 沈阳 110142

  1. 本站搜索
  2. 百度学术搜索
  3. 万方数据库搜索
  4. CNKI搜索

Metrics

Article views(222) PDF downloads(519) Cited by(2)

Article outline

Other Articles By Authors

/

DownLoad:  Full-Size Img  PowerPoint
Return
Return

Catalog